The City of Milwaukee Health Department (MHD) is sounding the alarm to alert residents about the dangers of K2. Cases of severe bleeding linked to the use of K2 have doubled in the city of Milwaukee. As of Monday, June 25, there are 27 cases, confirmed or probable, in Milwaukee – five days ago there were 10 cases.
“These dangerous products are circulating in our community,” said Commissioner of Health Patricia McManus. “I urge everyone in the community to steer clear of these products. They are unpredictable and they are not safe. Parents, please talk to your children about these products.”
The use of these products can cause severe bleeding, unexplained bruising, and possibly death. These products contain a number of different ingredients. Some of the products that have been circulating in Milwaukee contain rat poison.
“Essentially, these ingredients prevent your blood from clotting,” said Angie Hagy, Director of Disease Control and Environmental Health. “This is why bleeding and bruising can occur. It is important to seek medical attention right away.”
Again, if you have purchased synthetic cannabinoids, or K2:
- Do not use them and tell your friends and/or family not to use them.
- If you have used them and are bleeding or have unexplained bruising, call 911 or go to the emergency room.
- If you have used them and are not bleeding, go to the doctor as there is still a chance for bleeding to occur.
The MHD encourages people to call 911 or immediately go to an emergency room if they or someone they know are experiencing a serious reaction to synthetic cannabinoids.
For more information on K2, visit the MHD at milwaukee.gov/synthetic-weed.Did you like this story? Subscribe to NNS today.